Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 77, NWS New Orleans, LA

July 13, 2019Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jul 13, 2019, 1:15 AM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2019, 1:15 AM CDT (06:15 UTC)
Expired
Jul 13, 2019, 1:30 AM CDT
In force
15 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

433 
WFUS54 KLIX 130615
TORLIX
LAC075-087-130630-
/O.NEW.KLIX.TO.W.0077.190713T0615Z-190713T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
115 AM CDT Sat Jul 13 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southwestern St. Bernard Parish in southeastern Louisiana...
  Northwestern Plaquemines Parish in southeastern Louisiana...

* Until 130 AM CDT.
    
* At 114 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Port Sulphur, moving north at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pointe A La Hache around 120 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2946 8982 2948 8984 2982 8991 2984 8961
      2975 8961 2975 8965 2972 8965 2972 8961
      2971 8964 2970 8961 2966 8961 2968 8964
      2966 8967 2962 8963 2963 8968 2961 8973
      2952 8966 2950 8962 2943 8962 2942 8983
TIME...MOT...LOC 0614Z 175DEG 42KT 2951 8974 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 13, 12:52 AM CDT, 23 minutes earlier.

Area forecast discussion, Jul 13, 12:52 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1252 AM CDT Sat Jul 13 2019

.AVIATION...Heavier rain bands are projected to develop and impact
the terminals through 00z. Visibilties will range from VFR to LIFR
as the rain bands move through. Have set prevailing IFR
visibilities to reflect the heavy rainfall risk at most of the
terminals. Only KGPT and KASD have prevailing MVFR conditions
through the entire period as rainfall is expected to less intense
at these terminals. Conditions should begin to improve at KHUM,
KMSY, and KNEW after 00z as the rain bands move further north.
However, KMCB, KHDC, and KBTR should see prevailing IFR conditions
through the end of the forecast period. Ceilings will generally
range from 1500 to 3000 feet through the period. Winds will also
be gusty from the southeast and then the south as the tropical
system moves inland. Winds will be strongest at KHUM and KBTR
where gusts in excess of 50 knots will be possible. The remaining
terminals can expect gusts of 30 to 50 knots through the evening
hours. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  72  79  71 /  80 100  90  70
BTR  81  74  81  74 / 100 100  90  60
ASD  83  74  83  74 /  80  70  80  60
MSY  84  77  85  77 /  90 100  70  50
GPT  83  75  83  75 /  70  60  70  70
PQL  85  74  85  74 /  70  60  70  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ056-059-065>068.

     Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
     046>050-056>072.

     Tropical Storm Warning for LAZ034>037-040-046>050-057-058-
     060>064-069>072.

     Wind Advisory until 5 AM CDT Sunday for LAZ039.

     Hurricane Watch for LAZ069.

     Coastal Flood Advisory until 3 PM CDT Sunday for LAZ050.

GM...Hurricane Warning for GMZ550-552-570-572.

     Tropical Storm Warning for GMZ530-534-536-538-555-557-575-577.

     Tropical Storm Watch for GMZ532.

MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
     080>082.

     Tropical Storm Warning for MSZ068-069.

     Wind Advisory until 5 AM CDT Sunday for MSZ070-071-077.

     Tropical Storm Watch for MSZ080>082.

GM...Hurricane Warning for GMZ552-570-572.

     Tropical Storm Warning for GMZ534-536-538-555-557-575-577.

&&
Hazardous weather outlook, Jul 12, 10:55 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1055 PM CDT Fri Jul 12 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131400-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1055 PM CDT Fri Jul 12 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Tropical Storm Barry continues its slow movement toward the
south-central Louisiana coastline, with widespread impacts
expected across the area.

** A Hurricane Warning remains in effect for portions of
 southeastern Louisiana

** A Hurricane Watch is in effect for the mouth of the MS river

** A Tropical Storm Warning is in effect for inland areas of
 southeastern Louisiana, as well as areas from Baton Rouge on
 north. Also, Lake Pontchartrain and Maurepas

** A Tropical Storm Watch remains in effect for coastal counties
 in Mississippi.

** A Storm Surge Warning is in effect from the mouth of the
 Atchafalaya River to Biloxi, including Lake Pontchartrain from
 the southwest side around the northshore.

** A Storm Surge Watch is in effect from Biloxi to the MS/AL
 Border.

** A Flash Flood Watch remains in effect for the entire area
 through Sunday morning.

**IMPACTS**

Widespread flash flooding, with rainfall totals nearing 10-20
inches along and west of I-55/New Orleans. Some isolated higher
amounts possible.

Strong, damaging winds near and within the center track, primarily
along and west of the MS river. Wind gusts 45-65 mph possible.
Gusty winds may still be possible well away from the center.

Storm surge for coastal regions of SE LA and MS as far east as
Biloxi. Inundation ranging from 2-4 feet for NW Lake
Pontchartrain, 1-3 Ft for the southshore and all of Lake Maurepas.
3-5 feet for Lake Pontchartrain and MS Coast. 4-6 feet for the
open coast of SE LA.

A few weak/brief tornadoes possible.

For more detailed information regarding the tropics and
associated local threats, please refer to local products issued
by our office.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

For Saturday: See impacts above, as Barry will continue its
northwestward track across south-central Louisiana. Impacts will
continue through the day, and into Saturday night.

Conditions will steadily improve on Sunday, but with lingering
rain bands likely producing areas of flash flooding, as well as
isolated tornadoes primarily along and west of I-55.

We return to a normal summertime pattern by next week, with no
notable impacts across the region expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is being requested today and continuing
through the weekend.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:57 PM CDTRiver Flood WarningLIXAscension, Livingston62 hr
Jul 12, 10:33 PM CDTAreal Flood AdvisoryLIXLafourche3 hr
Jul 12, 11:51 PM CDTAreal Flood AdvisoryLIXSaint Charles, Saint John the Baptist114 min
Jul 13, 1:30 AM CDTTornado WarningLIXPlaquemines, Saint Bernard30 min
Jul 13, 1:51 AM CDTTornado WarningLIXOrleans, Saint Bernard24 min
Jul 13, 1:59 AM CDTSpecial Marine WarningLIX31 min
Jul 13, 2:26 AM CDTSpecial Marine WarningLIX34 min
Jul 13, 3:40 AM CDTSpecial Marine WarningLIX35 min
Jul 13, 4:23 AM CDTSpecial Marine WarningLIX37 min
Jul 13, 4:26 AM CDTSpecial Marine WarningLIX34 min
Jul 13, 5:05 AM CDTSpecial Marine WarningLIX25 min
Jul 13, 9:39 AM CDTRiver Flood WarningLIXSaint Tammany, Washington21 days
Jul 13, 9:39 AM CDTRiver Flood WarningLIXSaint Tammany21 days
Jul 13, 10:28 AM CDTSmall Craft AdvisoryLIX21 hr
Jul 13, 12:18 PM CDTRiver Flood WarningLIXLivingston4 days

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.